Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2019, 12:52 PM MDT for Alamosa County, Rio Grande County, Saguache County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 12:52 PM MDT (18:52 UTC)
- Expired
- Jun 2, 2019, 1:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alamosa County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 184 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.9 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WUUS55 KPUB 021852
SVRPUB
COC003-105-109-021915-
/O.NEW.KPUB.SV.W.0049.190602T1852Z-190602T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1252 PM MDT Sun Jun 2 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Alamosa County in southeastern Colorado...
Northeastern Rio Grande County in south central Colorado...
Southeastern Saguache County in central Colorado...
* Until 115 PM MDT.
* At 1252 PM MDT, a severe thunderstorm was located over Center, or
20 miles northwest of Alamosa, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Center and Hooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3759 10615 3779 10622 3790 10594 3769 10584
TIME...MOT...LOC 1852Z 238DEG 18KT 3771 10610
HAIL...1.00IN
WIND...60MPH
$$
282 follow-up statements
394
WWUS55 KPUB 021859
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1259 PM MDT Sun Jun 2 2019
COC003-105-109-021915-
/O.CON.KPUB.SV.W.0049.000000T0000Z-190602T1915Z/
Alamosa CO-Rio Grande CO-Saguache CO-
1259 PM MDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR NORTHWESTERN ALAMOSA...EAST CENTRAL RIO GRANDE AND SOUTHEASTERN
SAGUACHE COUNTIES...
At 1259 PM MDT, a severe thunderstorm was located over Center, or 22
miles northwest of Alamosa, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Center and Hooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3761 10614 3780 10619 3790 10594 3769 10584
TIME...MOT...LOC 1859Z 226DEG 16KT 3774 10609
HAIL...1.00IN
WIND...60MPH
$$
28165
WWUS55 KPUB 021905
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
105 PM MDT Sun Jun 2 2019
COC003-105-109-021915-
/O.CON.KPUB.SV.W.0049.000000T0000Z-190602T1915Z/
Alamosa CO-Rio Grande CO-Saguache CO-
105 PM MDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR NORTHWESTERN ALAMOSA...EAST CENTRAL RIO GRANDE AND SOUTHEASTERN
SAGUACHE COUNTIES...
At 105 PM MDT, a severe thunderstorm was located near Center, or 22
miles northwest of Alamosa, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Center and Hooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3764 10610 3780 10619 3790 10594 3772 10587
TIME...MOT...LOC 1905Z 238DEG 18KT 3776 10605
HAIL...1.00IN
WIND...60MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:24 PM MDT, 28 minutes earlier.
Area forecast discussion, Jun 2, 12:24 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1224 PM MDT Sun Jun 2 2019 .UPDATE... Issued at 1222 PM MDT Sun Jun 2 2019 Updated for issuance of Severe Thunderstorm Watch. && .SHORT TERM...(Today and tonight) Issued at 513 AM MDT Sun Jun 2 2019 Currently...An upper low was located over southern CA early this morning, producing south to southwest flow aloft across the Four Corners region. Much of the I-25 corridor was experiencing low clouds this morning, while the remainder of the forecast area reported mostly clear skies. Temps have cooled into the mid 40s to mid 50s for most locations as of 4 am, and into the 30s across the mts. Today...The upper low will not move much at all today, and the expected weather is going to be nearly identical to what occurred on Saturday across the region. Isolated convection will likely fire over the higher terrain by late morning, then move east and strengthen through the afternoon, aided by daytime heating and increasing dewpoints further east. Projected CAPE values of over 2500 J/kg, decent shear and dewpoints near 60F across the plains points to another afternoon and evening of potential severe weather, and SPC has already painted much of the eastern plains in the Slight category for severe storms. The main threats today will be large hail, periods of heavy rainfall and wind gusts up to 60 mph. Max temps today will climb into the 70s for the high valleys, and upper 70s to mid 80s for the plains. Tonight...Activity will continue through the evening, then become more isolated in nature as everything slides east after midnight. Another mild night is on tap, with lows in the 40s for the high valleys, and upper 40s to mid 50s for the plains. Moore .LONG TERM...(Monday through Saturday) Issued at 513 AM MDT Sun Jun 2 2019 Another round of strong to severe thunderstorms are possible over primarily far eastern locations from Monday into Monday night(with highest potential centered along an axis from western Kansas into eastern New Mexico) as next upper disturbance and available deeper atmospheric moisture allows projected capes, LI's and bulk shear values to challenge/exceed 2200 J/KG, -8C and 40 knots respectively at times. Near daily rounds of showers and thunderstorms are anticipated over south central and southeastern Colorado from Tuesday into the weekend, with initial threat of storm activity expected from closed upper low which is projected to move form southern California on Monday into southeastern Colorado by Wednesday night before shifting across Kansas on Thursday. Then, enough atmospheric moisture is expected to combine with the diurnal heating cycle to create additional showers and thunderstorms, even as upper ridging builds across southern Colorado during the Friday into Saturday time-frame. At this time, it appears that the highest potential for more widespread precipitation during the longer term should be realized Wednesday. Above seasonal temperatures are projected into Tuesday, with cooling anticipated by mid-week as northerly surge moves across by Tuesday night and then near to above seasonal temperatures should return from Friday into Saturday in combination with generally low- grade gradient winds. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1125 AM MDT Sun Jun 2 2019 Showers and thunderstorms will be possible into the evening at KCOS, KPUB and KALS, with brief heavy rain and gusty outflow winds being the main threats. Late tonight, some forecast models are showing the potential for another round of showers and maybe a few thunderstorms, but other models are not showing this possibility. There will also be the chance for some low clouds late tonight in the KPUB and KCOS vicinities, but there's too much uncertainty at this point to include in the forecast. Another round of showers and storms will be possible Mon afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28 AVIATION...28
Hazardous weather outlook, Jun 2, 11:05 AM MDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Sun Jun 2 2019 COZ058>089-093>099-031715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Sun Jun 2 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible across southern Colorado this afternoon and evening. A few storms could become severe over the eastern plains. Hail up to the size of ping pong balls, and wind gusts up to 60 mph, will be the primary storm threats. The greatest potential for severe storms is expected between 3 PM and 9 PM. The main threats with thunderstorms occuring west of Interstate 25 today will be cloud to ground lightning, hail up to the size of pennies, wind gusts up to 50 mph, and brief periods of moderate rainfall. Warm temperatures has lead to increased snow melt across the high country, and the water in creeks, streams and rivers, in and near the high country, will run high and fast the next few days. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe storms, capable of producing wind gusts around 60 mph, and hail around one inch in diameter or larger, will be possible across the far eastern plains on Monday. Also, there will be chances of mainly afternoon and evening thunderstorms, each day through Saturday. The primary storm threats will be cloud to ground lightning, locally heavy rain, small hail and wind gusts to around 45 mph. Storms that develop over the newer burn scars, especially the Junkins, Hayden Pass and Spring burn areas could cause localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through this evening across all of southeast and south central Colorado. 28/28
In the hours before
Special weather statement, Jun 2, 11:49 AM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Pueblo CO 1149 AM MDT Sun Jun 2 2019 COZ067-069-070-021815- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- 1149 AM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RIO GRANDE COUNTY UNTIL 1215 PM MDT... At 1148 AM MDT, Doppler radar was tracking a strong thunderstorm near Monte Vista, or 23 miles northwest of Alamosa, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Rio Grande County. LAT...LON 3755 10622 3760 10634 3773 10632 3774 10604 TIME...MOT...LOC 1748Z 207DEG 13KT 3764 10623 28
Special weather statement, Jun 2, 11:58 AM MDT, 54 minutes before
Special Weather Statement National Weather Service Pueblo CO 1158 AM MDT Sun Jun 2 2019 COZ064>066-069-021815- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Saguache County West of Continental Divide Below 10000 Ft CO- 1158 AM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY UNTIL 1215 PM MDT... At 1158 AM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of North Pass, or 35 miles southeast of Gunnison, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Saguache County. LAT...LON 3809 10644 3824 10656 3840 10635 3821 10621 TIME...MOT...LOC 1758Z 234DEG 9KT 3821 10642 28
Special weather statement, Jun 2, 12:29 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Pueblo CO 1229 PM MDT Sun Jun 2 2019 COZ069-070-021900- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 1229 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA... NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 100 PM MDT... At 1229 PM MDT, Doppler radar was tracking a strong thunderstorm over Center, or 22 miles northwest of Alamosa, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Center and Hooper. LAT...LON 3761 10611 3774 10624 3796 10596 3778 10578 TIME...MOT...LOC 1829Z 230DEG 29KT 3774 10611 mw
Special weather statement, Jun 2, 12:36 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1236 PM MDT Sun Jun 2 2019
COZ074-088-021900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1236 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 100 PM MDT...
At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Stonewall, or 31 miles south of Indian Creek on the
southeastern Spring Brun Scar, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern Las
Animas County.
LAT...LON 3700 10511 3705 10513 3716 10499 3700 10484
3699 10486
TIME...MOT...LOC 1835Z 239DEG 8KT 3701 10505
BCThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 18 min |
| Jun 1, 6:37 PM MDT | Special Weather Statement | PUB | Kiowa | 38 min |
| Jun 1, 7:11 PM MDT | Special Weather Statement | PUB | Kiowa | 49 min |
| Jun 1, 7:55 PM MDT | Special Weather Statement | PUB | Kiowa | 50 min |
| Jun 1, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 16 min |
| Jun 2, 11:49 AM MDT | Special Weather Statement | PUB | Rio Grande | 26 min |
| Jun 2, 11:58 AM MDT | Special Weather Statement | PUB | Saguache | 17 min |
| Jun 2, 12:09 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 36 min |
| Jun 2, 12:29 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Jun 2, 12:36 PM MDT | Special Weather Statement | PUB | Costilla | 24 min |
| Jun 2, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 30 min |
| Jun 2, 1:17 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jun 2, 1:29 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jun 2, 1:47 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| Jun 2, 2:06 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 24 min |
| Jun 2, 2:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 2, 2:28 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| Jun 2, 2:46 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 2, 2:50 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jun 2, 3:10 PM MDT | Special Weather Statement | PUB | El Paso | 20 min |
| Jun 2, 3:31 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 2, 3:41 PM MDT | Special Weather Statement | PUB | El Paso | 19 min |
| Jun 2, 3:50 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jun 2, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 2, 4:00 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jun 2, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 21 min |
| Jun 2, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 33 min |
| Jun 2, 4:31 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jun 2, 4:32 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| Jun 2, 4:35 PM MDT | Special Weather Statement | PUB | Bent | 25 min |
| Jun 2, 4:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Jun 2, 4:59 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 2, 5:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 2, 5:34 PM MDT | Special Weather Statement | PUB | Kiowa | 41 min |
| Jun 2, 5:38 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 13 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.